MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061640
Medical Device Problem Code Failure to Select Signal (1582)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that the mobile tablet associated with the somatom go.Top lost its wireless connection to the ct scanner during an interventional biopsy procedure on (b)(6) 2021.The pancreas biopsy was continued without the optional tablet, using the console of the scanner instead.Furthermore, it was reported that the user didn't use the measurement function at the scanner console.The distance that needed to be measured had been assessed visually only.The inaccuracy of this method resulted in additional and unnecessary patient bleeding.Aside from the additional blood loss, the patient did not suffer any negative health consequences.It was decided that the patient should stay one additional day at the hospital for monitoring.The patient was discharged after the 24-hour follow-up examination in good health and without adverse symptoms.In a worse-case scenario, the patient bleeding could become life-threatening if the major vessels (e.G., aorta) was punctured.This event has been reported with an abundance of caution.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
Siemens has initiated a technical investigation of the reported event.A first, the investigation pointed to use error.In such situations the procedure must be terminated or can be continued with the functionality provided at the scanner console.Nevertheless, the technical investigation will be completed to determine the root cause of the lost wireless communication.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Siemens has completed the technical investigation of the reported event.The root cause of the issue was a problem in the license evaluation due to a failing query in the database.This appears to be a sporadic problem.After some rebooting of the system, the query works well and so does the licensing.An acceptable workaround is available as follows: after rebooting the system, the system functions as intended.At times, multiple reboots are needed.The tablet is an option only, as all functions are available at the system console as well.A change request has been initiated to evaluate a potential fix for the identified issue with a future service pack or software version.This improvement will be considered a device enhancement.

Brand Name
SOMATOM GO.TOP
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
6104486484
MDR Report Key13042780
Report Number3004977335-2021-07730
Device Sequence Number5424321
Product Code JAK
UDI-Device Identifier04056869151571
UDI-Public04056869151571
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11061640
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown